Alert archive / Texas / Gale Warnings in 2014

Gale Warning 9, NWS Brownsville, TX

March 16, 2014

NWS Brownsville, TX issued this gale warning at Mar 16, 2014, 3:58 AM CDT. It took effect at Mar 16, 2014, 7:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:58 AM CDT (08:58 UTC)
In effect from
Mar 16, 2014, 7:00 PM CDT
Expired
Mar 17, 2014, 7:00 AM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WHUS74 KBRO 160858
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 AM CDT SUN MAR 16 2014

...DENSE FOG ALONG COAST THIS MORNING WILL BE FOLLOWED BY A
STRONG COLD FRONT AROUND MID DAY...

.AMPLE SHALLOW MOISTURE AND LIGHT ONSHORE WINDS WILL RESULT IN
DENSE FOG ALONG THE COAST AND ON THE LAGUNA MADRE. FOG WILL
REMAIN AN ISSUE THROUGH MID MORNING.

A COLD FRONT WILL BRING STRONG NORTHWEST WINDS TO THE MARINE
AREAS TODAY. NORTHWEST WINDS BEHIND THE FRONT WILL REACH 25 TO 30
KNOTS...WITH SOME GUSTS REACHING GALE FORCE LATER THE DAY. SMALL
CRAFT ADVISORY CONDITIONS ARE IN EFFECT...WITH A GALE WARNING
POSTED FOR THE SOUTHERN FAR OFFSHORE ZONE.

GMZ170-161500-
/O.EXT.KBRO.SC.Y.0031.140316T1700Z-140317T0000Z/
/O.UPG.KBRO.GL.A.0003.140317T0000Z-140317T1100Z/
/O.NEW.KBRO.GL.W.0009.140317T0000Z-140317T0900Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
358 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY
TO 7 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST 25 TO 30 KNOTS WITH GUSTS OF 35 KNOTS.

* SEAS: SEVEN TO ELEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-161500-
/O.CON.KBRO.MF.Y.0017.000000T0000Z-140316T1500Z/
/O.EXT.KBRO.SI.Y.0022.140316T1700Z-140317T1100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
358 AM CDT SUN MAR 16 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM NOON TODAY
TO 6 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM NOON
TODAY TO 6 AM CDT MONDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT
UNTIL 10 AM CDT THIS MORNING. 

* VISIBILITY: ONE QUARTER OF A MILE.

* WINDS: NORTHWEST 20 TO 30 KNOTS BEHIND THE FRONT...WITH HIGHER
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-161500-
/O.CON.KBRO.MF.Y.0017.000000T0000Z-140316T1500Z/
/O.EXT.KBRO.SC.Y.0031.140316T1700Z-140317T1100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
358 AM CDT SUN MAR 16 2014

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CDT
MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM
CDT MONDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM
CDT THIS MORNING. 

* VISIBILITY: ONE QUARTER OF A MILE.

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS WITH HIGHER
  GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ175-161500-
/O.EXT.KBRO.SC.Y.0031.140316T1700Z-140317T1100Z/
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
358 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CDT
MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM
CDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS...WITH HIGHER
  GUSTS. SEAS 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
226 
WHUS74 KBRO 161525
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1025 AM CDT SUN MAR 16 2014

...STRONG COLD FRONT INCREASING WINDS TODAY...

.A COLD FRONT WILL BRING STRONG NORTHWEST WINDS TO THE MARINE
AREAS TODAY. NORTHWEST WINDS BEHIND THE FRONT WILL REACH 25 TO 30
KNOTS...WITH SOME GUSTS REACHING GALE FORCE LATER IN THE DAY.
SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT...WITH A GALE
WARNING POSTED FOR THE SOUTHERN FAR OFFSHORE ZONE. 

GMZ130-132-135-162330-
/O.EXP.KBRO.MF.Y.0017.000000T0000Z-140316T1500Z/
/O.CON.KBRO.SI.Y.0022.140316T1700Z-140317T1100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1025 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM
CDT MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. 


* WINDS: NORTHWEST 20 TO 30 KNOTS BEHIND THE FRONT...WITH HIGHER
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-162330-
/O.EXP.KBRO.MF.Y.0017.000000T0000Z-140316T1500Z/
/O.CON.KBRO.SC.Y.0031.140316T1700Z-140317T1100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1025 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS WITH HIGHER 
  GUSTS. SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-162330-
/O.CON.KBRO.SC.Y.0031.140316T1700Z-140317T0000Z/
/O.CON.KBRO.GL.W.0009.140317T0000Z-140317T0900Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
1025 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

* WINDS: NORTHWEST 25 TO 30 KNOTS WITH GUSTS OF 35 KNOTS.

* SEAS: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ175-162330-
/O.CON.KBRO.SC.Y.0031.140316T1700Z-140317T1100Z/
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1025 AM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS...WITH HIGHER
  GUSTS. SEAS 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
814 
WHUS74 KBRO 170124
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 PM CDT SUN MAR 16 2014

...STRONG COLD FRONT INCREASING WINDS TONIGHT...

.A COLD FRONT IS BRINGING STRONG NORTHWEST WINDS TO THE MARINE
AREAS. NORTHWEST WINDS BEHIND THE FRONT WILL REACH 25 TO 30
KNOTS...WITH SOME GUSTS REACHING GALE FORCE LATER IN THE DAY.
SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT...WITH A GALE
WARNING POSTED FOR THE SOUTHERN FAR OFFSHORE ZONE.

GMZ170-170900-
/O.CON.KBRO.GL.W.0009.000000T0000Z-140317T0900Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
824 PM CDT SUN MAR 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 KNOTS.

* SEAS: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-170930-
/O.CON.KBRO.SI.Y.0022.000000T0000Z-140317T1100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
824 PM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM
CDT MONDAY...

* WINDS: NORTHWEST 20 TO 30 KNOTS BEHIND THE FRONT...WITH HIGHER
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-175-170930-
/O.CON.KBRO.SC.Y.0031.000000T0000Z-140317T1100Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
824 PM CDT SUN MAR 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS WITH HIGHER
  GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
441 
WHUS74 KBRO 170512
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 AM CDT MON MAR 17 2014

...SECOND SURGE OF STRONG WINDS PUSHING ACROSS COAST...

.A SECOND SURGE OF STRONG NORTH WINDS IS PUSHING ACROSS THE
WESTERN GULF OF MEXICO TONIGHT. FREQUENT GUSTS TO GALE FORCE ARE
EXPECTED ALONG ALL GULF WATERS AND THE SMALL CRAFT ADVISORY HAS
BEEN UPGRADED TO A GALE WARNING UNTIL 7 AM.

GMZ150-155-175-171100-
/O.UPG.KBRO.SC.Y.0031.000000T0000Z-140317T1100Z/
/O.EXB.KBRO.GL.W.0009.000000T0000Z-140317T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1212 AM CDT MON MAR 17 2014

...GALE WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: NORTHWEST WINDS 20 TO 30 KNOTS WITH HIGHER 
  GUSTS. SEAS 5 TO 7 FEET. 


* WINDS: 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS.

* SEAS: 7 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ170-171100-
/O.EXT.KBRO.GL.W.0009.000000T0000Z-140317T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
1212 AM CDT MON MAR 17 2014

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 
  KNOTS.

* SEAS: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-171100-
/O.CON.KBRO.SI.Y.0022.000000T0000Z-140317T1100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1212 AM CDT MON MAR 17 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM
CDT EARLY THIS MORNING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CDT
EARLY THIS MORNING. 

* WINDS: NORTHWEST 20 TO 30 KNOTS...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
484 
WHUS74 KBRO 170841
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT MON MAR 17 2014

...SECOND SURGE OF STRONG WINDS PUSHING ACROSS COAST...

..STRONG NORTH WINDS WILL CONTINUE ACROSS THE LOWER TEXAS COAST
THROUGH EARLY MONDAY MORNING. SEAS WILL GRADUALLY FALL THROUGH THE
DAY MONDAY BUT LIKELY REMAIN ROUGH UNTIL EARLY AFTERNOON.

GMZ150-155-170-175-171645-
/O.CON.KBRO.GL.W.0009.000000T0000Z-140317T1200Z/
/O.NEW.KBRO.SC.Y.0032.140317T1200Z-140317T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
341 AM CDT MON MAR 17 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
1 PM CDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL
7 AM CDT THIS MORNING. 

* WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 KNOTS.
  DIMINISHING TO 20 TO 25 KNOTS AFTER SUNRISE.

* SEAS: 6 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-171100-
/O.CON.KBRO.SI.Y.0022.000000T0000Z-140317T1100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
341 AM CDT MON MAR 17 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM
CDT EARLY THIS MORNING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CDT
EARLY THIS MORNING. 

* WINDS: NORTHWEST 20 TO 25 KNOTS...WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 16, 3:43 AM CDT, 15 minutes earlier.

Area forecast discussion, Mar 16, 3:43 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 AM CDT SUN MAR 16 2014

.SHORT TERM /TODAY THROUGH MONDAY/...THE BASE OF A SHORT WAVE TROUGH
IS EXHIBITING SOME SPIN OVER WEST TEXAS...WITH JET CIRRUS EVIDENT
MOVING SOUTHWEST TO NORTHEAST OVER SOUTH TEXAS THIS MORNING. A
SURFACE COLD FRONT IS OVER NORTH CENTRAL AND WEST TEXAS...MOVING
SOUTH TOWARD THE CWA. THE FRONT SHOULD PUSH THROUGH THE CWA BY ABOUT
MID DAY...WITH BREEZY NORTH WINDS IN ITS WAKE. HIGH TEMPS WILL MAKE
IT INTO THE 70S ACROSS THE LOWER VALLEY TODAY...BUT WILL BE SOMEWHAT
LESS IN THE UPPER VALLEY...NEAR 70. THE MAIN IMPACTS TODAY WILL BE
EARLY MORNING DENSE FOG NEAR THE COAST...AND SOME WIND...ALTHOUGH NO
ADVISORY HAS BEEN ISSUED. DRY AIR WILL FILTER IN BUT NOT OVERLY SO.
THUS...FIRE WEATHER CONCERNS ARE LOWER THAN PREVIOUSLY ANTICIPATED.
SEE THE SEPARATE PARAGRAPH ON FIRE WEATHER BELOW. A SECOND PIECE OF
SHORT WAVE ENERGY WILL DIVE SOUTH OUT OF THE PLAINS TODAY TO HELP
REINFORCE THE ONE ALREADY OVER WEST TEXAS. THE ENHANCED TROUGH WILL
EXTEND BACK OVER SOUTH TEXAS BY TONIGHT AND ITS BASE WILL MOVE FROM
WEST TO EAST OVER DEEP SOUTH TEXAS OVERNIGHT AS WELL. ISLD SHOWERS
MAY DEVELOP ALONG THE COAST OR OVER THE MARINE AREAS AS THIS HAPPENS
BUT DEEP DRY AND COOL NORTHWEST FLOW WILL PROVIDE A STABLE THERMO
DYNAMIC PROFILE AND RAIN CHANCES WILL BE LIMITED. TEMPS SUNDAY NIGHT
WILL DIP INTO THE 40S TO LOWER 50S...A FULL 10 DEGREES BELOW NORMAL.
SKIES WILL BEGIN TO CLEAR AS PWAT AND COLUMN MOISTURE PLUMMETS. PWAT
BY MONDAY SHOULD BE A HALF INCH OR LESS AND IT WILL BE A SPRING LIKE
DAY ACROSS DEEP SOUTH TEXAS AND THE RGV WITH DAY TIME HIGH TEMPS
STILL ABOUT 10 DEGREES BELOW NORMAL...FROM THE 60S TO THE LOWER 70S
BUT UNDER SUNNY SKIES AND WITH MODERATE NORTHWEST TO NORTH WINDS. IN
GENERAL...HIGH PRESSURE WILL SPREAD OVER THE AREA ONCE THE FRONT
MOVES THROUGH TODAY...WHILE UPSTREAM RIDGING MOVES IN BEHIND AN
EXITING SHORT WAVE TROUGH. RAINFALL CHANCES...WHICH ARE ON THE LOW
SIDE AND ARE MAINLY ASSOCIATED WITH FROPA...WILL VANISH QUICKLY
LATER TODAY.

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
BREEZY SOUTH TO SOUTHWEST WINDS...AND A MARKED INCREASE IN
TEMPERATURES STILL EXPECTED FOR TUESDAY. ATMOSPHERE WILL BE VERY DRY
ON TUESDAY AFTERNOON WITH DOWNSLOPING SOUTHWESTERLY WINDS AT
850/700MB ONLY ADDING TO THE DRYING AND WARMTH OF THE LOWER
ATMOSPHERE. RIGHT AT THE SURFACE SOUTH TO SOUTHEASTERLY WINDS WILL
ADVECT A LITTLE BIT OF MOISTURE INTO THE BOUNDARY LAYER BUT THAT
WILL QUICKLY MIX OUT IN THE AFTERNOON. SYNOPTIC AND MESOSCALE
PATTERN PRETTY FAVORABLE FOR A HOT DAY AND SHOW THAT IN THE GRIDS
WITH HIGHS IN THE MID TO UPPER 80S IN THE VALLEY AND 90 OR HIGHER IN
ZAPATA COUNTY. WINDS MAY GUST IN THE 25 TO 30 MPH RANGE DURING THE
AFTERNOON AMID A DEEP MIXING LAYER.

LOW LAYER RIDGING GENERALLY INTENSIFIES AND SHIFTS EASTWARD OVER THE
SOUTHEASTERN CONUS PRESENTING THE AREA WITH A MORE EASTERLY FLOW ON
TUESDAY NIGHT INTO WEDNESDAY. 03Z AVHRR SEA SURFACE TEMPERATURE
PRODUCT SHOWS THE SST GRADIENT IS NOT QUITE AS PRONOUNCED TODAY AS
IT HAS BEEN IN THE LAST FEW...BUT STRONG NORTH WINDS PRODUCED BY THE
SUNDAY COLD FRONT WILL PROBABLY INCREASE UPWELLING TIGHTEN THE
TEMPERATURE GRADIENT PROVIDING A FAVORABLE ADVECTION FOG ENVIRONMENT
AND HAVE ADDED FOG TO THE FORECAST FOR TUESDAY MORNING IN COASTAL
LOCATIONS. ONSHORE FLOW WILL LIKELY MODERATE OUR TEMPERATURES JUST A
BIT WITH HIGHS ON WEDNESDAY IN THE LOW TO MID 80S WITH LOWS AROUND
60.

BY THURSDAY 300/500MB RIDGING IS BECOMING INCREASINGLY EVIDENT TO
OUR SOUTH CENTERED AROUND 17N WHILE OVER THE CONUS MORE ZONAL FLOW
WITH SUBTLE LOCAL JET MAXIMUMS CONTINUE. BROAD LOWER LEVEL RIDGING
PERSISTS OVER MOST OF THE SOUTHEASTERN CONUS. THIS ALLOWS OUR LOW
LAYER THICKNESS VALUES TO INCREASE AND CONTINUES A MODERATE EAST TO
EAST SOUTHEASTERLY FLOW. ECMWF STILL PAINTS A WEAK FRONT IN THE AREA
ON THURSDAY BUT IT REMAINS WEAKER STILL...AND HAS LITTLE SUPPORT IN
THE LARGE SCALE SYNOPTIC PICTURE. GFS ENSEMBLE AND DETERMINISTIC GFS
KEEP THE FRONT FROM BEING A PLAYER IN OUR WEATHER. CONTINUED THAT
IDEA IN THE FORECAST ALTHOUGH WE DO GET AN INCREASE IN OUR DEPTH OF
MOISTURE ON THURSDAY WITH 850MB RH VALUES CLIMBING. WE WILL HAVE
PERSISTENT 750MB CAPPING THAT WILL KEEP DEEPER SHOWERS/STORMS FROM
DEVELOPING BUT CONTINUED THE INHERITED SLIGHT CHANCE OF SHOWERS OVER
THE WESTERN HALF OF THE AREA FOR NOW.

FRIDAY INTO SATURDAY THE LOW LEVEL FLOW BECOMES MORE SOUTHEASTERLY
AND WE BEGIN TO LOSE THE MODERATING EFFECTS OF THE ONSHORE BREEZE
ALLOWING TEMPERATURES TO RISE AS OUR LOWER LEVEL THICKNESS VALUES DO
THE SAME. LOW LEVEL RH VALUES FALL AND WE SHOULD HAVE PLENTIFUL
SUNSHINE BOTH FRIDAY AND SATURDAY. BUMPED TEMPERATURES UP A FEW
DEGREES ON SATURDAY AND SUNDAY WITH ECMWF/GFS SHOWING AROUND A 590DM
RIDGE A FEW HUNDRED MILES TO OUR SOUTH WITH A ZONAL JET PATTERN TO
OUR NORTH. 18Z GFS MENTIONED A FRONT SATURDAY/SUNDAY WITH 00Z ECMWF
HOLDING ON TO A HINT OF IT BUT FEEL PRETTY CONFIDENT IN THE
ADVERTISED PATTERN WE WILL STAY FRONT FREE THROUGH SUNDAY AND KEPT
THE FORECAST DRY. /68-JGG/

&&

.MARINE...
TODAY THROUGH MONDAY...DENSE FOG IS IN PLACE ON SOUTH PADRE ISLAND
AND SHOULD REMAIN SO UNTIL MID MORNING AS WINDS STAY NEAR CALM. A
COLD FRONT WILL PUSH THROUGH FROM MID TO LATE MORNING OR EARLY AFTN
WHEN ANY REMAINING FOG WILL BE SWEPT AWAY. STRONG NORTHWEST WINDS
WILL DEVELOP IN THE WAKE OF THE FRONT...WITH GUSTS TO GALE FORCE
POSSIBLE OVER THE SOUTHERN FAR OFFSHORE WATERS TONIGHT. WAVE HEIGHTS
WILL BUILD TO 10 FEET OFFSHORE TONIGHT. A MID LEVEL TROUGH AXIS WILL
PASS OVERHEAD TONIGHT INTO MONDAY...WITH MUCH IMPROVED WEATHER TO
FOLLOW ON MONDAY AS HIGH PRESSURE SPREADS OVER THE AREA. HOWEVER...
SMALL CRAFT ADVISORY CONDITIONS MAY STILL PERSIST INTO EARLY MONDAY.

MONDAY NIGHT THROUGH THURSDAY...
PERSISTENT SOUTH WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND
BECOME STRONG AT TIMES THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES MAY
BE NEEDED DURING THE OVERNIGHT HOURS ON THE GULF OF MEXICO AND
DURING THE DAYTIME ON THE LAGUNA MADRE TUESDAY AND WEDNESDAY. MORE
MODERATE EASTERLY WINDS ARE EXPECTED ON THURSDAY WITH GENERALLY
MODERATE SEAS EXPECTED MONDAY NIGHT THROUGH THURSDAY.

&&

.FIRE WEATHER...WHILE WIND AND FUEL DRYNESS CRITERIA WILL BE
CRITICAL TODAY...RELATIVE HUMIDITY VALUES WILL REMAIN SLIGHTLY
ABOVE...THAT IS NOT MEETING...THE CRITERIA REQUIRED FOR A RED FLAG
WARNING. NONETHELESS...FIRE DANGER WILL REMAIN HIGHER THAN NORMAL
WITH AN ELEVATED THREAT OF ENHANCED WILDFIRE GROWTH AND SPREAD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  52  66  51 /  20  10  10   0
BROWNSVILLE          76  52  67  50 /  20  10  10   0
HARLINGEN            76  50  67  48 /  20  10  10   0
MCALLEN              75  50  70  48 /  20  10   0   0
RIO GRANDE CITY      72  49  71  48 /  30  10   0   0
SOUTH PADRE ISLAND   71  54  65  53 /  20  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR TXZ256-257.

GM...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR GMZ130-132-
     135-150-155.

     SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 6 AM CDT
     MONDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
     FOR GMZ170.

     GALE WARNING FROM 7 PM THIS EVENING TO 4 AM CDT MONDAY FOR
     GMZ170.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CDT MONDAY FOR
     GMZ150-155-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, Mar 16, 2:00 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT SUN MAR 16 2014

TXZ248>257-162115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
200 AM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS.

DENSE FOG IS EXPECTED TO DEVELOP ACROSS THE IMMEDIATE COASTAL
AREAS OVERNIGHT TONIGHT. VISIBILITY LESS THAN ONE HALF MILE IS
EXPECTED FOR PORT ISABEL AND SOUTH PADRE ISLAND. A DENSE FOG
ADVISORY IS IN EFFECT FOR TONIGHT FOR COASTAL CAMERON AND COASTAL
WILLACY COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE DANGER WILL BE INCREASED FOR THE MID AND UPPER VALLEY ON
SUNDAY AFTERNOON...WITH AN ELEVATED THREAT OF WILDFIRE GROWTH AND
SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-162115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
200 AM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT NOW THROUGH THE OVERNIGHT HOURS
FOR EXPECTED VISIBILITIES BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY AND A GALE WARNING ARE IN EFFECT FOR SUNDAY
AS THE NEXT COLD FRONT RACES SOUTHWARD ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.